I'm about to turn 40. I was as thin as a stick in younger years, and I remember thinking I'd always be the same size. I was obviously mistaken! I haven't weighed myself in a long while, but I know I'm overweight and I would like to start tackling the problem.
A friend said I could take the weight loss drug Trulicity, which sounded good, but Google tells me it's for diabetics. I'm confused. Is Trulicity just for diabetics, or can nondiabetics use it too?
If anyone has any experiences with Trulicity for weight loss and you don't have diabetes, please reply!!!
Trulicity seems to be very promising for weight loss in diabetics. It also reduces diabetics' reliance on insulin and other drugs. All in all, it's pretty cutting-edge and a totally different way of tackling diabetes.
I don't think Trulicity is meant for weight loss in people who do not have diabetes though. I am not sure it would even have the same effect on non-diabetics. When you look around for weight loss drugs for diabetes that also help people who do not have diabetes, Metformin has got to be top of the list, still. This is often prescribed to obese people who do not have diabetes.
Here are my two cents.
There is so very little information about the Trulicity weight loss drug in non-diabetics that I suppose it is not suitable for them. If it was, a barrage of information would already have appeared, since the drug has been around for at least three years.
Generally speaking, unless you are morbidly obese or you suffer from something closely related to diabetes, like PCOS, the best way to lose weight is still through conventional models. Yup, less and better eating, and more exercise. You don't know what side effects Trulicity would have for you. Definitely don't use it without medical supervision!
Trulicity is a GLP-1 receptor agonist that's prescribed to people with type 2 diabetes. It works differently to other diabetes drugs in that it encourages insulin production and slows down glucagon production. This means it lowers blood sugar levels, but not in the same way as other diabetes drugs. This is also why it's prescribed, to lower blood sugar levels. It's not suitable for people with type 1 diabetes and I assume also not suitable for people who don't have diabetes, though I'm not sure on that one. I do know it's injectable and that'd scare me. If I wanted weight loss drugs purely for weight loss, I'd rather take a pill, and I think things like Duromine work well?
Before you even consider asking your doctor for Trulicity because you want to lose weight even though you do not suffer from diabetes, make sure you know what kind of side effects this diabetes drug can cause. Diarrhea, nausea, and retching are all common. Maybe those side effects will help you lose weight, but they will hardly improve your quality of life!
You can also feel dizzy, suffer from hives, have a fever, clammy skin, become depressed, and suffer from heart palpitations. And that is just the start.
The next question is if you really want to take a drug that can do those things to you for weight loss.
Another big fat NOPE from me! Trulicity (Dulaglutide) was FDA approved for use in type 2 diabetics and no matter how much I search, and I just spent about 10 minutes with Google, I just can't find ANYTHING that talks about people who don't have diabetes using the drug. Not even informally, like a street drug type thing.
I'm not an expert on anything to do with diabetes (my cousin has type 2, he takes pills, that's all I know about it), but I do know you shouldn't use drugs that haven't been prescribed to you and that aren't for the thing you want to achieve.
To make this discussion more constructive, here are some weight loss drugs that might help you:
- Orlistat and its prescription counterpart Xenical
All of these have significant research to back their efficacy up, with I think the possible exception of Hydroxycut. Some of them are prescription only. This has the added benefit of having a doctor available to monitor your side effects and make sure you are doing well with the medication in question. Because weight loss medications still need to be paired with dietary and lifestyle adjustments, the doctor could help you there too.
When I read your post, the first thing I'm wondering is... what is causing this sudden weight gain? Some ideas.
1. If your periods have been irregular, you could be dealing with the (premature) menopause. This leads to weight gain in many women as well.
2. Your eating patterns may have noticed so that you now eat many more calories than before, without you having noticed. You wouldn't be the first or the last. Restaurant or ready made meals tend to contain more calories, for example.
3. Has your level of physical activity changed? Get exercising. It does help.
4. Have you recently had a baby?
I am just now realizing I may mistakenly be assuming you are a woman. Anyway, there are many things to examine before you would resort to weight loss drugs.
Weight loss drugs should be a last resort for those with compounding issues such as, obviously, diabetes, but also morbid obesity, physical disabilities that do not allow them to exercise as much as others, and so on.
The very first questions anyone who has found the pounds creeping up should consider are, how can I eat better, and how can I get more physically active! The vast majority of people will find their answers there. Crash measures may achieve quick results, but what you ultimately want is sustainable and healthy results. Go about weight loss the old-fashioned way, I would advise.
I am currently on Trulicity due to my body not producing adequate amounts of incretin (the hormone produced by the stomach that helps regulate insulin and controls the valve from the stomach to the intestines). I also have endometriosis and PCOS. Low incretin levels can cause both of those conditions plus weight gain, arthritis, liver problems and much more. Obviously the other people answering this question are not doctors. Yes this drug is mainly for diabetes, but it is one of the only synthetic incretin like hormone (GLP1). A simple blood test can let your.doctor know if incretin levels are to blame for your weight gain. If it is, then this drug will help you. It will also make you.feel better. I have much more energy, sleep better, etc. Also the side effects are cause by your diet. Lower the amount of carbs you eat when using the pen. Increase proteins and good fats. And please stop seeking advice from people who use Google as a Dr. (I am a RN and have done REAL research on this). Good luck!